Alert archive / Colorado / Blowing Dust Advisories in 2014

Blowing Dust Advisory 2, NWS Pueblo, CO

February 16, 20145 counties in Colorado

NWS Pueblo, CO issued this blowing dust advisory at Feb 16, 2014, 1:13 PM MST for 5 counties in Colorado. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2014, 1:13 PM MST (20:13 UTC)
Expired
Feb 16, 2014, 7:00 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2649 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS75 KPUB 162013
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MST SUN FEB 16 2014

COZ086>088-162300-
/O.NEW.KPUB.DU.Y.0002.140216T2013Z-140216T2300Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD
113 PM MST SUN FEB 16 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS
  COUNTIES...INCLUDING PUEBLO...WALSENBURG AND TRINIDAD.

* CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF
  BLOWING DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE AT
  TIMES IN LOCALIZED AREAS...PARTICULARLY ALONG INTERSTATE 25
  AROUND MILE MARKER 91 SOUTH OF PUEBLO.

* WIND...WEST WINDS 20 TO 30 MPH WITH LOCALIZED GUSTS TO 45 MPH
  NEAR THE MOUNTAINS.

* IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE
  25 WITH VISIBILITIES DROPPING TO AROUND 1 MILE AT TIMES IN
  BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH
  THE REGION THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
3 follow-up statements
536 
WWUS75 KPUB 162241
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MST SUN FEB 16 2014

COZ086>088-170200-
/O.EXT.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD
341 PM MST SUN FEB 16 2014

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING...

THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...
  INCLUDING PUEBLO...WALSENBURG AND TRINIDAD. 

* CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING
  DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE OR LESS AT
  TIMES IN LOCALIZED AREAS...PARTICULARLY ALONG INTERSTATE 25
  AROUND MILE MARKER 91 SOUTH OF PUEBLO.

* WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS
  AROUND 50 MPH NEAR THE MOUNTAINS.

* IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE
  25 WITH VISIBILITIES DROPPING TO A MILE OR LESS AT TIMES IN
  BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH
  THE REGION THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE
VISIBILITIES. TRAVELERS ON INTERSTATE 25 FROM SOUTH OF PUEBLO TO
THE COLORADO/NEW MEXICO BORDER SHOULD BE PREPARED FOR GUSTY
CROSSWINDS AND AREAS OF REDUCED VISIBILITIES.

&&

$$

STARK
086 
WWUS75 KPUB 162321
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MST SUN FEB 16 2014

COZ089-093-170200-
/O.EXA.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
421 PM MST SUN FEB 16 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...
  INCLUDING PUEBLO...WALSENBURG...ROCKY FORD...LA JUNTA AND
  TRINIDAD. 

* CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING
  DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE OR LESS AT
  TIMES. INTERSTATE 25 AND HIGHWAY 50 WILL BE AFFECTED BY THIS
  BLOWING DUST.

* WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS 
  AROUND 50 MPH NEAR THE MOUNTAINS. 

* IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE
  25 AND HIGHWAY 50 WITH VISIBILITIES DROPPING TO A MILE OR LESS
  AT TIMES IN BLOWING DUST. USE EXTREME CAUTION IF YOU ARE
  TRAVELING THROUGH THE REGION THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE
VISIBILITIES. TRAVELERS ON INTERSTATE 25 FROM SOUTH OF PUEBLO TO
THE COLORADO/NEW MEXICO BORDER SHOULD BE PREPARED FOR GUSTY
CROSSWINDS AND AREAS OF REDUCED VISIBILITIES.

&&

$$

COZ086>088-170200-
/O.CON.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD
421 PM MST SUN FEB 16 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...
   INCLUDING PUEBLO...WALSENBURG AND TRINIDAD. 

* CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF 
  BLOWING DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE 
  OR LESS AT TIMES IN LOCALIZED AREAS...PARTICULARLY ALONG 
  INTERSTATE 25 AROUND MILE MARKER 91 SOUTH OF PUEBLO. 

* WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS 
  AROUND 50 MPH NEAR THE MOUNTAINS. 

* IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE 
  25 WITH VISIBILITIES DROPPING TO A MILE OR LESS AT TIMES IN 
  BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH 
  THE REGION THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE
VISIBILITIES. TRAVELERS ON INTERSTATE 25 FROM SOUTH OF PUEBLO TO
THE COLORADO/NEW MEXICO BORDER SHOULD BE PREPARED FOR GUSTY
CROSSWINDS AND AREAS OF REDUCED VISIBILITIES.

&&

$$
926 
WWUS75 KPUB 170135
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MST SUN FEB 16 2014

COZ086>089-093-170245-
/O.EXP.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD
635 PM MST SUN FEB 16 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this blowing dust advisory went out at Feb 16, 10:42 AM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 16, 10:42 AM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1042 AM MST SUN FEB 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM MST SUN FEB 16 2014

CURRENTLY...FLAT UPPER LEVEL RIDGING IS MOVING ACROSS THE REGION
WITH EMBEDDED ENERGY PRODUCING MID AND HIGH LEVEL CLOUDINESS.  AT
THE SURFACE...WEBCAMS ARE INDICATING PATCHY FOG OVER EL PASO
COUNTY.  THIS FOG WILL LIKELY PRODUCE AREAS OF LOW VISIBILITIES.
TEMPERATURES THIS MORNING ARE GENERALLY IN THE MID 20S TO LOWER 30S.

SEVERAL CONCERNS FOR THE SHORT TERM PERIOD.  THE FIRST CONCERN WILL
BE STRONG WINDS EXPECTED FOR THIS AFTERNOON AND EARLY EVENING ACROSS
THE REGION.  A QUICK MOVING BUT STRONG SHORTWAVE TROUGH IS FORECAST
TO MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.  STRONG WINDS
ASSOCIATED WITH THE SHORTWAVE ARE FORECAST TO MOVE ACROSS THE
MOUNTAINS WHILE MIXING ALONG THE LEE SLOPES WILL FORCE THESE STRONG
WINDS TO THE SURFACE...GENERALLY ALONG AND WEST OF I-25.  HIGH-RES
MODEL GUIDANCE HAS THE STRONGEST WINDS PUSHING DOWN INTO THE LOWER
ELEVATIONS AROUND 18Z AND PEAKING BY 21Z.  GUSTS IN EXCESS OF 50 MPH
ARE POSSIBLE...ESPECIALLY IN GAP AREAS WEST OF THE INTERSTATE.  IN
ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE
LIKELY...ESPECIALLY OVER SOUTHERN PUEBLO AND MOST OF HUERFANO
COUNTIES.  THE BLOWING DUST WILL REDUCE VISIBILITIES ON I-25 AND
EXTREME CAUTION IS ADVISED DUE TO LOW VISIBILITIES AND VERY STRONG
CROSS WINDS.  AFTERNOON MIXING WILL ALSO PRODUCE REDUCED HUMIDITY
VALUES OVER THE SOUTHERN HALF OF THE EASTERN PLAINS.  PERIODS OF
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...ESPECIALLY OVER
LAS ANIMAS COUNTY.  EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR
BURNING ACTIVITIES.  TEMPERATURES WILL ONCE AGAIN BE WARM THIS
AFTERNOON WITH MOST AREAS IN THE 60S...WITH PERHAPS A FEW LOWER 70S
DOWN ALONG THE NEW MEXICO BORDER.

OVER THE MOUNTAINS...SNOW IS FORECAST TO DEVELOP OVER THE CENTRAL
MOUNTAINS BY EARLY AFTERNOON AND INCREASE IN INTENSITY HEADING INTO
THIS EVENING.  MODELS VARY ON HOW FAR SOUTH SNOW DEVELOPS ALONG THE
CONTINENTAL DIVIDE...BUT HAVE INCLUDED LIGHT SNOW FOR THE SAN JUAN
RANGE FOR LATE THIS AFTERNOON AND THIS EVENING.  THIS SHORTWAVE
TROUGH IS VERY FAST MOVING...AND SNOW WILL COME TO AN END FOR ALL
AREAS AROUND MIDNIGHT.  SNOWFALL TOTALS WILL BE PRETTY LIGHT...WITH
AN INCH OR SO DOWN OVER THE LA GARITA RANGE AND SAN JUANS.  THE
CENTRAL MOUNTAINS WILL SEE THE MOST SNOW WITH AROUND 1 TO 3 INCHES.
THE MAIN ISSUE WILL BE THE STRONG WINDS OVER THE CENTRAL MOUNTAINS
WHICH COULD SEE GUSTS APPROACHING 70 MPH.  WHEN COMBINED WITH THE
SNOWFALL...IT WILL PRODUCE DANGEROUS BLOWING SNOW CONDITIONS...WITH
DANGEROUS DRIVING CONDITIONS DUE TO REDUCED VISIBILITIES.  FOR THIS
REASON...HAVE GONE WITH A WINTER WEATHER ADVISORY FOR THIS AFTERNOON
AND EVENING. EXTREME CAUTION IS ADVISED FOR ANYONE TRAVELING OVER
THE HIGH PASSES OF LAKE COUNTY THIS AFTERNOON AND EVENING. SNOW
SHOULD RAPIDLY COME TO AN END AROUND MIDNIGHT AS THE UPPER SYSTEM
MOVES INTO THE CENTRAL PLAINS. A COLD FRONT IS FORECAST TO MOVE
SOUTH ACROSS THE EASTERN PLAINS BY MONDAY MORNING. ANY GUSTY WINDS
COMING DOWN OFF THE LEE SLOPES SHOULD BE EFFECTIVELY KILLED OFF
WITH THE FRONTAL PASSAGE. OVERNIGHT LOWS WILL FALL INTO THE MID
20S TO MID 30S BY MONDAY MORNING. MOZLEY

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 343 AM MST SUN FEB 16 2014

DRY ZONAL FLOW WILL REMAIN OVER THE AREA FOR MONDAY AND TUESDAY WITH
THE MOUNTAINS REMAINING WINDY AT TIMES THROUGH THE PERIOD.
TEMPERATURES ACROSS THE PLAINS DROP BACK 5 TO 10 DEGREES FROM THE
PREVIOUS DAY BEHIND SUNDAY NIGHTS COLD FRONT. THIS WILL ALSO SHUT
DOWN ANY GUSTY WIND POTENTIAL FOR THE SOUTHEAST PLAINS MONDAY AS
WINDS SHIFT OUT OF THE EAST. MONDAY NIGHT WILL LIKELY BE A WARM
NIGHT...PARTICULARLY ALONG THE BANANA BELT REGIONS ALONG THE LOWER
EAST FACING SLOPES AS LEE TROF DEEPENS AGAIN. ANOTHER SHALLOW COLD
FRONT TRIES TO BACK DOOR INTO SOUTHEAST CO TUESDAY AFTERNOON
BEHIND A FAST MOVING SHORTWAVE MOVING THROUGH THE NRN
PLAINS...HOWEVER HIGHS ON TUESDAY DO NOT APPEAR TO COOL MUCH OVER
THOSE FROM THE PREVIOUS DAY.

THE NEXT PROGRESSIVE UPPER TROF GLANCES BY TO THE NORTH WEDNESDAY
NIGHT SENDING ANOTHER ROUND OF SNOW AND STRONG WINDS TO THE
MOUNTAINS WEDNESDAY AFTERNOON AND NIGHT.  BREVITY OF THE SYSTEM
SHOULD KEEP SNOW AMOUNTS BELOW WARNING/ADVISORY CRITERIA...BUT WITH ALL THE
WIND WE MAY NEED ANOTHER WINTER WEATHER ADVISORY FOR THE CENTRAL
MOUNTAINS FOR BLOWING SNOW. COLD FRONT DROPS THROUGH THE SOUTHEAST
PLAINS WEDNESDAY NIGHT. GFS HAS ONLY SOME VERY LIGHT QPF ACROSS
NORTHERN PORTIONS OF THE SOUTHEAST PLAINS WEDNESDAY NIGHT/EARLY
THURS WHILE ECMWF IS A LITTLE MORE WIDESPREAD WITH
PRECIPITATION...THOUGH STILL FAIRLY LIGHT. HAVE KEPT ISOLATED POPS
ACROSS THE PLAINS...BUT FOR NOW CHANCES LOOK SPOTTY AT BEST.

ANOTHER PROGRESSIVE SYSTEM WILL BE QUICK ON ITS HEALS FOR THURSDAY
NIGHT/FRIDAY BRINGING ANOTHER QUICK SHOT OF SNOW TO THE CENTRAL
MOUNTAINS AND MAINLY WIND ELSEWHERE.  ECMWF HAS COME IN LINE WITH
THE FARTHER NORTH GFS WITH THIS SYSTEM...SUGGESTING IT COULD REMAIN
DRY BEHIND THE FRONT FOR FRIDAY AND SATURDAY ACROSS THE PLAINS.  ECMWF
HAS A LITTLE MORE HOPE BUT ANY PRECIPITATION LOOKS VERY LIGHT.
TEMPERATURES LOOK TO COOL DOWN SUBSTANTIALLY FOR NEXT WEEKEND. -KT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1034 AM MST SUN FEB 16 2014

KCOS AND KPUB...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HRS. W-SW
WINDS WILL INCREASE THROUGH THE AFTN WITH GUSTS OF 35-40 MPH
POSSIBLE. THIS MAY CREATE AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES...ESPECIALLY ALONG THE I-25 CORRIDOR FROM KPUB SOUTH
TO THE NEW MEXICO STATE LINE. TONIGHT A COLD FRONT WILL DROP DOWN
THE E PLAINS...SO EXPECT A WIND SHIFT TO THE N-NW BETWEEN 04Z-06Z.

KALS...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SW WINDS ARE
FORECAST TO STRENGTHEN THIS AFTN WITH GUSTS TO 20-25 MPH
POSSIBLE. LIGHT SNOW WILL BE POSSIBLE OVER THE MTS TO THE
WEST...THOUGH MAINLY NORTH OF THE SLV.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM MST
THIS EVENING FOR COZ058-060.

&&

SHORT TERM...MOZLEY
LONG TERM...KT
AVIATION...MOORE
Hazardous weather outlook, Feb 16, 6:39 AM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
639 AM MST SUN FEB 16 2014

COZ058>089-093>099-171345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
639 AM MST SUN FEB 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS COLORADO THIS AFTERNOON
THROUGH THIS EVENING.  VERY STRONG WINDS ARE FORECAST TO ACCOMPANY
THIS STORM SYSTEM AS IT PASSES ACROSS THE REGION.  HIGHER ELEVATIONS
WILL LIKELY SEE WINDS GUSTING IN EXCESS OF 70 MPH...WHILE LOWER
ELEVATION AREAS ALONG AND WEST OF INTERSTATE 25...ESPECIALLY AREAS
THAT ARE PRONE TO STRONG WINDS...COULD SEE GUSTS IN EXCESS OF 50
MPH.  AREAS ON THE PLAINS THAT SEE THE STRONG WINDS WILL LIKELY SEE
BLOWING DUST.  THE BLOWING DUST...COMBINED WITH STRONG CROSS WINDS
WILL LIKELY PRODUCE VERY DANGEROUS DRIVING CONDITIONS...PARTICULARLY
ON INTERSTATE 25 FROM PUEBLO...SOUTH TO NEAR TRINIDAD.  IN
ADDITION...LOW HUMIDITY VALUES ARE FORECAST SOUTH OF HIGHWAY
50...WHICH WHEN COMBINED WITH THE STRONG WINDS...WILL LEAD TO
DANGEROUS FIRE WEATHER CONDITIONS.  EXTREME CAUTION IS ADVISED WITH
ANY OUTDOOR BURNING ACTIVITIES.

SNOW IS FORECAST TO DEVELOP BY LATE MORNING TO EARLY AFTERNOON ALONG
THE CONTINENTAL DIVIDE.  THE HEAVIEST SNOW IS EXPECTED OVER THE
CENTRAL MOUNTAINS WHERE 1 TO 3 INCHES OF SNOW ARE EXPECTED.  LIGHTER
AMOUNTS ARE FORECAST FOR THE LA GARITA AND SAN JUAN RANGES.  THE
SNOW WILL COMBINE WITH THE STRONG WINDS TO PRODUCE BLOWING AND
DRIFTING SNOW OVER THE CENTRAL MOUNTAINS.  THIS WILL LEAD TO
DANGEROUS DRIVING CONDITIONS OVER AREA PASSES OF LAKE COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COUPLE WEATHER SYSTEMS MOVING THROUGH FAST WESTERLY FLOW ALOFT
WILL BRING PERIODS OF STRONG WINDS AND SNOW TO THE CENTRAL
MOUNTAINS DURING THE MID TO LATE WEEK TIME FRAME. THE HEAVIEST SNOW IS
EXPECTED TO FALL ON WEDNESDAY...AND AGAIN ON FRIDAY WITH A FEW
INCHES OF WIND DRIVEN SNOW POSSIBLE ACROSS THE HIGHER ELEVATIONS
OF THE SAWATCH AND MOSQUITO RANGES. THE REMAINDER OF THE MOUNTAINS
WILL ALSO SEE WINDY CONDITIONS...BUT SNOWFALL AMOUNTS WILL BE
LIGHTER AND MORE LOCALIZED.

THE SOUTHEAST PLAINS MAY SEE MORE WIND THAN SNOW FOR THE WEDNESDAY
NIGHT THROUGH SATURDAY TIME FRAME...AS FORECAST MODELS ARE
TRENDING TOWARDS A MORE NORTHWARD STORM TRACK. AT THIS TIME IT
APPEARS THAT ISOLATED SNOW SHOWERS WILL BE POSSIBLE ALONG WITH
MUCH COLDER TEMPERATURES FOR SATURDAY ACROSS THE SOUTHEAST PLAINS.
THE EXACT TRACK OF THESE LATE WEEK SYSTEMS IS STILL UNCERTAIN SO
THOSE WITH TRAVEL OR OUTDOOR PLANS LATE IN THE WEEK THROUGH EARLY
NEXT WEEKEND SHOULD STAY INFORMED OF THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT OVER THE MOUNTAINS.

88/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:25 AM MSTWinter Weather AdvisoryPUBChaffee, Lake, Saguache19 hr

Nearby

Blowing Dust Advisories in Colorado, 2014Every blowing dust advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.